Farmacéuticos Comunitarios. 2022 Jan 11; 14(1):57-61 DOI: 10.33620/FC.2173-9218.(2022/Vol14).001.08

Pharmacotherapeutic follow-up in a case of resistant diastolic hypertension: Drug related problems due to changes in therapy

Martínez LA1, García C2
1. Doctor en Farmacia, Farmacéutico comunitario. Tiriez (Albacete). 2. Farmacéutica comunitaria. Tiriez (Albacete)
Martínez LA, García C. Seguimiento de un caso de hipertensión arterial diastólica resistente: problemas relacionados con los medicamentos por cambios en la farmacoterapia. Farmacéuticos Comunitarios. 2022 Jan 11; 14 (1): 57-61 DOI: 10.33620/FC.2173-9218.(2022/Vol14).001.08
Abstract : 

A 65 year old patient, who had recently had changes in her antihypertensive therapy to improve diastolic blood pressure control, suffered from weakness, weight loss, dyspepsia, and diarrhea of several days of evolution. The study of the case revealed that the symptomatology might be linked with concomitant treatment with angiotensin II receptor blockers (ARB, olmesartan) and diuretics (hydrochlorothiazide and spironolactone). We recommended the assessment by primary care physician to evaluate: i) combined use of ARB, diuretics and non-steroidal anti-inflammatory drugs (NSAID), and ii) side-effects of spironolactone. After evaluation, primary care physician made suggested adjustments in pharmacotherapy aimed at solving negative outcomes associated with medication (NOM).

 

 

 

 

Article download link: